Georgia, 2016

Drought in Georgia, August 1 to 31, 2016

August 1 to 31, 2016 · NWS FFC · 67 events in 67 counties and zones

The D2 Severe to D3 Extreme drought conditions persisted over most of north and portions of central Georgia through August. Pockets of above normal rainfall, particularly over portions of northeast Georgia, including the greater Athens area, resulted in a complete rebound from the D2 category to no drought.

Where it happened

Every event with a place to put it; 67 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
67

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The D2 Severe to D3 Extreme drought conditions persisted over most of north and portions of central Georgia through August. Pockets of above normal rainfall, particularly over portions of northeast Georgia, including the greater Athens area, resulted in a complete rebound from the D2 category to no drought. Although there was also some isolated areas of improvement in northwest Georgia from D3 to D2, the month was largely marked by the southward expansion of the D2 area, and the development of D2 drought in the greater Macon area. By the end of August, the D2 Severe drought area included areas north of a line from Hamilton, to Thomaston, to Eastman, to Danielsville. Within this region were embedded areas if D3 Extreme drought. Additionally, the second D2 area stretched from Warner Robins to Wilkinson.

The drought continued to persist through the summer and fall, spreading to include most of Georgia, and peaking in November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 31, 10:24 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 31, 10:24 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1124 PM EDT SUN JUL 31 2016

.UPDATE...
Afternoon and evening convection has largely subsided heading into
the overnight hours, with some new development in the NE CWA in
the last 30 minutes. Have made adjustments to overnight pop and wx
grids to account for lingering/redeveloping activity. Models still
indicate short wave will impact the area overnight, but with
seemingly little impact to the area. That being said, moisture
over the region is still very high and can not rule out
additional showers even during the overnight period. Have opted to
continue slight chance pops in line with the previous forecast
package.

Have mentioned patchy fog in the grids due to residual low level
moisture from evening rainfall.

31

&&

.PREV DISCUSSION... /Issued 819 PM EDT SUN JUL 31 2016/

SHORT TERM /Tonight through Monday Night/...
/Issued 326 PM EDT SUN JUL 31 2016/

An environment over Central GA characterized by precipitable water
values well over 2 inches along with CAPE values over 2500 J/KG
and a localized cold pool aloft and you have all the ingredients
necessary for numerous showers and thunderstorms with isolated
severe activity. Expect this activity to continue to translate
and expand east but activity to continue in west central as well
as outflows develop additional activity in primed environment.

Further north...the environment is not quite as favorable but
still seeing PW's close to 2 inches along with perhaps even better
instability and despite the later start...activity should blossom
nicely through late afternoon. For now...have confined likely pops
to Central GA but will need to monitor closely for possible
expansion of this northward.

Will carry some low end pops right on through the overnight
period. Models continue to hint at a shortwave continuing to move
through the area overnight and given the high deep layer moisture
across the area...will not take much to generate additional
activity...even after the sun sets.

Aforementioned shortwave will act as the focus for Mondays
activity...likely once again to be over Central GA. While drier
air will continue to filter in from the north...not able to get
enough dry air to significantly reduce pops and will continue with
chance for most locations. But for the southern sections where
deep moisture remains...will go likely pops again from Columbus to
Macon and points southward.

Deese

LONG TERM /Monday Night through Saturday/...
/Issued 326 PM EDT SUN JUL 31 2016/
Long-range models continue to show a weak... yet persistent long
wave trough drifting along the Atlantic seaboard by early Tuesday.
Disturbances traversing through this upper trough will deepen a
surface low off the mid-Atlantic coast and help drag a weak
surface front into the state by late Tuesday. At this time... it
appears a developing northwest flow aloft could spread some drier
air into at least parts of north GA and help push the boundary
into mainly central GA by Tuesday afternoon. This suggest a lessor
rain chance across north GA and maybe only a low scattered
coverage across central GA on Tuesday and Wednesday. Weak
disturbances in the west to northwest flow aloft combined with
increasing low level moisture from a developing southerly low
level flow should help increase rain chances across the area by
Thursday and this pattern may continue into the weekend. For
now... will continue to show 30-40 percent pops for the later half
of the work week and into Saturday. The overall pattern shows a
weakly sheared environment with only modest instabilities... all
suggesting any severe threat will be minimal with nothing
widespread or organized severe-wise expected through the long term
at this time. Otherwise... highs in the 90s and lows in the 70s
will persist.

39

AVIATION...
00Z Update...
Majority of strong convection has diminished or moved away from
TAF sites. Expect the weakening trend to continue into the
overnight hours. Uncertainty remains high with regard to the
impacts of overnight short wave. Best chances for any activity
still appear to be in the usual 18-00z timeframe tomorrow, and
PROB30 continues at all TAF sites. Largely VFR expected through
the period, with patchy fog possible 10-14z. Winds will be west at
5kt or less overnight, then 10kt or less through the day. Higher
gusts expected with/near convection.

//ATL Confidence...00Z Update...
High on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  91  72  93 /  80  50  50  20
Atlanta         74  90  74  91 /  60  40  40  20
Blairsville     67  87  67  87 /  30  30  30  20
Cartersville    72  92  72  92 /  50  30  30  20
Columbus        74  92  74  93 /  50  60  60  30
Gainesville     73  89  73  91 /  70  40  40  20
Macon           74  92  73  94 /  40  60  60  30
Rome            72  93  72  93 /  40  30  30  20
Peachtree City  72  90  71  91 /  40  40  40  20
Vidalia         75  94  75  94 /  50  60  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....30
AVIATION...31
Hazardous weather outlook, Jul 31, 11:32 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 AM EDT MON AUG 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1232 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE MORNING. THEN
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS. A FEW STORMS COULD BECOME STRONG AND POSSIBLY
SEVERE DURING PEAK DAYTIME HEATING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS UP TO 50 MPH... FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED... BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT DAMAGE OR FLOODING REPORTS THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 31, 6:20 PM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT SUN JUL 31 2016

GAZ027-036-038-039-010000-
MADISON GA-OGLETHORPE GA-CLARKE GA-WILKES GA-
720 PM EDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON...OGLETHORPE...
CLARKE AND NORTHWESTERN WILKES COUNTIES UNTIL 800 PM EDT...

AT 719 PM EDT...A STRONG THUNDERSTORM WAS OVER CRAWFORD...OR NEAR
LEXINGTON...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DANIELSVILLE...LEXINGTON...ATHENS...COMER...WINTERVILLE...CRAWFORD...
COLBERT...ARNOLDSVILLE...CARLTON...RAYLE...HULL...ATHENS-CLARKE COUNTY...
WHITEHALL...STEPHENS...SMITHONIA...JACKSONS CROSSROADS...BEECHWOOD HILLS...
WATSON MILL BRIDGE STATE PARK...STATE BOTANICAL GARDEN OF GA AND
NORMAN.

LAT...LON 3369 8301 3371 8305 3371 8306 3384 8328
      3385 8328 3385 8330 3393 8344 3425 8310
      3422 8308 3417 8310 3415 8306 3410 8304
      3405 8299 3403 8293 3401 8294 3401 8291
      3398 8286 3399 8284 3397 8278 3397 8274
TIME...MOT...LOC 2319Z 208DEG 11KT 3387 8317
Special weather statement, Jul 31, 6:21 PM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT SUN JUL 31 2016

GAZ024-025-010000-
BANKS GA-JACKSON GA-
721 PM EDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BANKS AND JACKSON
COUNTIES UNTIL 800 PM EDT...

AT 721 PM EDT...A STRONG THUNDERSTORM WAS OVER MAYSVILLE...OR NEAR
HOMER...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEFFERSON...COMMERCE...HOMER...BRASELTON...MAYSVILLE...NICHOLSON...
PENDERGRASS...GILLSVILLE...TALMO...APPLE VALLEY...PEACH STATE SPEEDWAY...
BANKS CROSSING AND THOMPSONS MILL.

LAT...LON 3432 8339 3427 8334 3421 8336 3420 8340
      3416 8336 3412 8336 3410 8337 3411 8382
      3413 8381 3430 8362 3432 8365 3436 8365
      3439 8338
TIME...MOT...LOC 2321Z 270DEG 10KT 3428 8358
Local storm report, Jul 31, 6:47 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     5 SSW NEW HOME          32.70N  82.63W
07/31/2016                   JOHNSON            GA   EMERGENCY MNGR

            SECTIONS OF THE ROOFS ON TWO BARNS WERE BLOWN OFF ON
            HWY 57 NEAR MOORES CHAPEL. 6 TREES WERE ALSO BLOWN DOWN
            NEAR THIS LOCATION.

&&

EVENT NUMBER FFC1600570

RWILLIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

67 drought. Local standard time, as filed.

Drought, Whitfield

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Whitfield forecast zone
Reported by
Drought Monitor
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Drought, Wilkinson

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Wilkinson forecast zone
Reported by
Drought Monitor
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

Drought, Wilkes

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Wilkes forecast zone
Reported by
Drought Monitor
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Drought, White

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
White forecast zone
Reported by
Drought Monitor
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Drought, Washington

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Washington forecast zone
Reported by
Drought Monitor
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Drought, Walton

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Walton forecast zone
Reported by
Drought Monitor
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Drought, Walker

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Walker forecast zone
Reported by
Drought Monitor
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Drought, Upson

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Upson forecast zone
Reported by
Drought Monitor
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Drought, Union

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Union forecast zone
Reported by
Drought Monitor
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Drought, Twiggs

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Twiggs forecast zone
Reported by
Drought Monitor
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Drought, Troup

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Troup forecast zone
Reported by
Drought Monitor
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Drought, Towns

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Towns forecast zone
Reported by
Drought Monitor
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Drought, Talbot

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Talbot forecast zone
Reported by
Drought Monitor
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Drought, Spalding

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Spalding forecast zone
Reported by
Drought Monitor
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Drought, South Fulton

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
South Fulton forecast zone
Reported by
Drought Monitor
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Rockdale

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Rockdale forecast zone
Reported by
Drought Monitor
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Drought, Putnam

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Putnam forecast zone
Reported by
Drought Monitor
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Drought, Polk

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Drought, Pike

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Pike forecast zone
Reported by
Drought Monitor
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Drought, Pickens

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Pickens forecast zone
Reported by
Drought Monitor
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Drought, Peach

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Peach forecast zone
Reported by
Drought Monitor
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Drought, Paulding

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Paulding forecast zone
Reported by
Drought Monitor
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Drought, Oconee

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Oconee forecast zone
Reported by
Drought Monitor
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Drought, North Fulton

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
North Fulton forecast zone
Reported by
Drought Monitor
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Newton

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Newton forecast zone
Reported by
Drought Monitor
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Drought, Murray

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Drought, Morgan

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Morgan forecast zone
Reported by
Drought Monitor
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Drought, Monroe

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Monroe forecast zone
Reported by
Drought Monitor
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Drought, Meriwether

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Meriwether forecast zone
Reported by
Drought Monitor
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Drought, Madison

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Madison forecast zone
Reported by
Drought Monitor
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Drought, Lumpkin

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Lumpkin forecast zone
Reported by
Drought Monitor
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Drought, Laurens

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Laurens forecast zone
Reported by
Drought Monitor
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

Drought, Lamar

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Lamar forecast zone
Reported by
Drought Monitor
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Drought, Jasper

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Jasper forecast zone
Reported by
Drought Monitor
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Drought, Jackson

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Drought, Houston

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Houston forecast zone
Reported by
Drought Monitor
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Drought, Henry

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Henry forecast zone
Reported by
Drought Monitor
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Drought, Heard

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Heard forecast zone
Reported by
Drought Monitor
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Drought, Harris

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Harris forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Drought, Haralson

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Haralson forecast zone
Reported by
Drought Monitor
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Drought, Hall

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Drought, Gwinnett

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Gwinnett forecast zone
Reported by
Drought Monitor
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Drought, Greene

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Greene forecast zone
Reported by
Drought Monitor
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Drought, Gordon

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Gordon forecast zone
Reported by
Drought Monitor
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Drought, Gilmer

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Gilmer forecast zone
Reported by
Drought Monitor
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Drought, Forsyth

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Forsyth forecast zone
Reported by
Drought Monitor
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Drought, Floyd

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Floyd forecast zone
Reported by
Drought Monitor
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Drought, Fayette

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Fayette forecast zone
Reported by
Drought Monitor
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Drought, Fannin

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Fannin forecast zone
Reported by
Drought Monitor
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Drought, Douglas

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Douglas forecast zone
Reported by
Drought Monitor
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Drought, De Kalb

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
De Kalb forecast zone
Reported by
Drought Monitor
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Drought, Dawson

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Dawson forecast zone
Reported by
Drought Monitor
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Drought, Dade

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Dade forecast zone
Reported by
Drought Monitor
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Drought, Cobb

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Cobb forecast zone
Reported by
Drought Monitor
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Drought, Coweta

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Coweta forecast zone
Reported by
Drought Monitor
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Drought, Clayton

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Clayton forecast zone
Reported by
Drought Monitor
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Drought, Cherokee

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Drought, Clarke

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Clarke forecast zone
Reported by
Drought Monitor
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Drought, Chattooga

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Chattooga forecast zone
Reported by
Drought Monitor
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Drought, Carroll

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Carroll forecast zone
Reported by
Drought Monitor
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Drought, Catoosa

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Catoosa forecast zone
Reported by
Drought Monitor
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Drought, Butts

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Butts forecast zone
Reported by
Drought Monitor
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Drought, Bleckley

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Bleckley forecast zone
Reported by
Drought Monitor
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Drought, Bibb

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Bibb forecast zone
Reported by
Drought Monitor
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Drought, Bartow

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Bartow forecast zone
Reported by
Drought Monitor
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Drought, Barrow

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Barrow forecast zone
Reported by
Drought Monitor
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Drought, Banks

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Banks forecast zone
Reported by
Drought Monitor
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 670887, 670888, 670889, 670890, 670891, 670892, 670893, 670894, 670895, 670896, 670897, 670898, 670899, 670900, 670901, 670902, 670903, 670904, 670905, 670906, 670907, 670908, 670909, 670910, 670911, 670912, 670913, 670914, 670915, 670916, 670917, 670918, 670919, 670920, 670921, 670922, 670923, 670924, 670925, 670926, and more.